advertisement
Question
Posted by: Vee | 2008/05/21

Cylift

Hi there,

My friend has been on Cylift for 3 years and admits that she doesn't need them but still takes them out of fear for not taking them.
Your doc has recommend that she come off of them buy slowly reducing the dosages.

I'd like to know if Cylift is a antidepressant that is addictive and/or if it can be taken long term without any major side effects?

Tx

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Its wise, with many antidepresants, to come off them gradually rather than abruptly. But if she has had a single episode of Depression and has been clear for some time, she is probably gaining nothing by continuing to take them superstitiously. If one has had 3 or more episodes of Depression, or frequent episodes, a good psychiatrist may well recommend staying on the medication long-term. Those who do, don't seem to experience any particular bad effects from remaining on them ( though of course there is an unnecessary cost if the drugs truly are not needed ). ADs are not addictive, but because the body adjusts to their presence, the gradual withdrawal of them is recommended to reduce side-effects of rapid removal of the drug.
If she is unsure of whether or not she would benefit from remaining on them, she should see a psychiatrist for an assessment and opinion on this. If the doc who recommended she withdraw from them now is a psychiatrist, she should accept his advice

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: JBN | 2009/02/02

I have been on Depnil for many years. It does not seem to have the same effect anymore

Reply to JBN
Posted by: almost mad | 2008/05/21

i take cylift, about a year now. i have side effects when i forget to take for a couple of days. but the doc is right, she needs to reduce the disage to ween herself off. like go from 20mg to 10mg or what ever was prescribed. she should not stop totally at once.

Reply to almost mad

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement